Results 1 to 3 of 3
Methadone detox
  1. #1
    jennifer187 is offline New Member
    Join Date
    Jul 2014
    Posts
    1

    Default Methadone detox

    For the past year I've been struggling to get off methadone (10mg). My doctor prescribed it to me after a major car accident for long term chronic pain.. Last year I started working again, but the constant lifting and walking made me increase my dose (80mg). Unfortunately, I had to leave my job due to pain. The months after I felt fuzzy and couldn't think straight from all the medication. (methadone + 30mg oxycodone) I decided to go cold turkey and start all over and see how much my body could take. About 3 days after quitting my fever hit 104.5F, it felt like I had growing pains in my arms and legs, and my heart felt like it was itchy. Back to the doctor I went for a EKG and my heart was 'stressed' and she recommended that I get back on at least 20mg of methadone and taper. I made it to 10mg and it seems like every time I try and taper the extreme withdrawals come back. Even if I go 10mg one day, then 8mg, then 10 the next day I'll be ok until the 3rd day and then I get the itchy feeling in my heart and my fever gets above 100. The doctor said its not safe for me to get off of it now. I feel like methadone is ruining my life, I can't focus in school and my pain is not being managed anymore. Any advice?

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Hey Jennifer, I would seek another opinion. I am not a doctor, nor have I ever been on methadone. I have no idea of the extent of your injuries. I don't know if you are taking methadone in liquid, wafer or tablet, but I would look for another doctor for sure. Many times people looking to go off of methadone switch to suboxone, but you are also taking 30mg. of oxycodone which would definitely complicate switching. One thing about going off of your pain meds is that the pain sometimes increases until your natural brain chemistry catches up. Have you thought about tapering slower than 2mg at a time? Like reducing by .50mg. from 10 to 9.5 for 10-14 days? You sound young, I would find another pain doc and get a second opinion.
    I wish you luck with this.

    Peace,

    Iloerose

  3. #3
    j.criminie is offline New Member
    Join Date
    May 2010
    Posts
    3

    Default

    You can't taper that fast. I'd hardly even call that tapering. Methadone has a long halflife. Without going into details, (you can look that stuff up), this means the taper must be done slowly, over a very long time. Ask that your dose be tapered 1 mg every week or two, until you again begin to feel uncomfortable. Then hold at that dose until you've stabilized. Then you can begin tapering again, perhaps two weeks at a time. You'll have to see how long it takes to get used to each new lower dose. The key is lowering dosage in small increments, over long periods of time.
    I would also say, don't be in a hurry to get off methadone. Especially if your doctor thinks it inadvisable. Opiates, especially in small dosages, do not impair you. Especially not in the way, say, alcohol does. You can life a perfectly normal life on methadone, once you've arrived at a comfortable dose. Trust me, I spent fifteen years on it, and it did not interfere with anything I wanted to do.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22